Colorado, 2012Winter Storm and Winter Weather in Colorado, January 20 to 22, 2012
January 20 to 22, 2012 · NWS BOU · 3 events in 3 counties and zones
Moderate to heavy snow continued over the North Central Mountains. Storm totals generally ranged from 6 to 13 inches.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy snow continued over the North Central Mountains. Storm totals generally ranged from 6 to 13 inches. The combination of snow and wind caused high to extreme avalanche conditions. Three people were caught in two separate slides during the two-day period. Two men were killed and another was injured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 20, 11:15 AM MST, 45 minutes earlier.
Area forecast discussion, Jan 20, 11:15 AM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1115 AM MST FRI JAN 20 2012
.UPDATE...
WITH THE NEXT SYSTEM APPROACHING AND MODELS STILL IN GOOD
AGREEMENT...HAVE DECIDED TO UPGRADE THE WINTER STORM WATCH TO A
WARNING FOR THE NORTHERN AND CENTRAL MOUNTAINS AS 1 TO 2 FEET OF
SNOW IS EXPECTED SATURDAY INTO SUNDAY. HAVE ALSO DECIDED TO ISSUE
A WINTER WEATHER ADVISORY FOR NORTH AND CENTRAL PARKS. EVEN THOUGH
WILL LIKELY SEE PRECIP BEGIN AS RAIN IN THE HIGH VALLEYS...THE
COLD ADVECTION WILL QUICKLY TURN IT TO SNOW IN THE AFTERNOON AND 4
TO 8 INCHES WILL LIKELY RESULT BY SUNDAY MORNING. THIS SYSTEM IS
ALSO BRINGING STRONG WINDS WITH IT AS WELL WITH ANOTHER EAST SLOPE
AND FOOTHILL WIND EVENT EXPECTED. SHOULD SEE WINDS INCREASE
QUICKLY TOMORROW MORNING BEFORE SUNRISE AND CONTINUE THROUGH THE
AFTERNOON. HAVE ISSUED A HIGH WIND WARNING FOR THESE WINDS
EXPECTED TO GUST TO 80 MPH.
&&
.PREV DISCUSSION... /ISSUED 832 AM MST FRI JAN 20 2012/
UPDATE...
HAVE CANCELLED THE HIGH WIND WARNING FOR THE FOOTHILLS AS WINDS
HAVE BEEN DECREASING AND ARE GUSTING UP TO 50 MPH NOW AND SHOULD
CONTINUE TO DECREASE. WILL CONTINUE THE WINTER WEATHER ADVISORY
FOR THE MOUNTAINS FOR NOW AS RADAR...OBSERVATIONS AND WEBCAMS CONTINUE
TO SHOW SNOW AND REDUCED VISIBILITY IN BLOWING SNOW.
&&
.AVIATION...CONTINUING TO SEE QUITE ERRATIC WINDS AT KDEN AND KBJC AT
TIMES...BELIEVE WE SHOULD BEGIN TO SEE MORE CONSISTENT W/NWLY
WINDS SOON. WILL CONTINUE WITH W/NWLY WINDS UNTIL LATE THIS
MORNING. NOT SURE ABOUT WINDS BECOMING E/SELY LATER TODAY AS
SURFACE TROUGH SEEMS TO WANT TO MOVE EAST AND SOUTH OF THE
AIRPORTS. HAVE INTRODUCED MORE OF A NWLY DIRECTION AFTER 19Z. AT
KBJC WILL KEEP WLY SFC WINDS THROUGH THE PERIOD BUT MAY NEED TO
SWITCH THEM TO MORE NWLY DIRECTION DEPENDING ON HOW THE SURFACE
TROUGH AFFECTS THEM. EXPECTING DRAINAGE WINDS TONIGHT WITH A
LIGHTER SURFACE PRESSURE GRADIENT THAN THE LAST TWO NIGHTS.
.PREV DISCUSSION... /ISSUED 326 AM MST FRI JAN 20 2012/
SHORT TERM...A STRONG WEST TO NORTHWESTERLY FLOW ALOFT WILL
REMAIN OVER COLORADO WITH THE UPPER LEVEL RIDGE AXIS OVER THE
ROCKY MOUNTAIN REGION. WEAK QG DESCENT WILL BE OVER CO TODAY.
MOISTURE IS PROGGED TO DECREASE LATER TODAY. STRONGER WINDS WILL
DECREASE BY THIS AFTERNOON AS WELL. WILL CONTINUE WITH THE WINTER
WEATHER ADVISORY FOR ZONES 31 AND 33 UNTIL 10 AM MST THIS MORNING.
SNOW AMOUNTS TODAY WILL BE ON THE LGT SIDE...GENERALLY 1 TO 4
INCHES WITH THE BEST SNOWFALL NORTH OF THE INTERSTATE 70 CORRIDOR.
ALTHOUGH GUSTY WINDS HAVE BEEN HOWLING OUTSIDE THIS OFFICE THIS
MORNING IT APPEARS TO BE FAIRLY LOCALIZED OVER THE FOOTHILLS OF
SRN BOULDER AND NORTHERN JEFFERSON COUNTIES. THE NAM12 SPATIAL
CROSS-SECTIONS SHOW THE STRONGER WINDS RETREATING TO THE
MOUNTAINS AND HIGHER FOOTHILLS AFTER 12Z. AT 250 AM...THE NATIONAL
WIND TECHNOLOGY CENTER REGISTERED A PEAK WIND GUST TO 95 MPH. WITH
THIS IN MIND WILL CONTINUE THE HIGH WIND WARNING FOR THE FOOTHILLS
AND LET THE DAY SHIFT CANCEL IF THE WIND DECREASES SOONER THAN 10
AM. AS FOR THE URBAN CORRIDOR AND MOST OF THE NORTHEAST PLAINS IT
WILL BE DRY AND MILD TODAY. TEMPERATURE FCST WILL BE A BIT TRICKY
OVER ZONES 50/51 WITH THE LEADING EDGE OF A MUCH COLDER AMS THERE.
AS A RESULT...THE HIGHS MAY ONLY CLIMB INTO THE 30S OVER SEDGWICK
AND PHILLIPS COUNTIES THIS AFTERNOON.
LONG TERM...UPPER LEVEL TROUGH WILL BE CRASHING ONTO THE WEST
COAST SATURDAY MORNING. FOR COLORADO...A SOUTHWEST FLOW ALOFT WILL
PRECEED THIS SYSTEM. THIS WILL TRANSPORT MILD AND MOIST PACIFIC
AIR OVER THE REGION. MOISTURE AND LIFT WILL INCREASE DURING THE
DAY SATURDAY AS THE TROUGH RACES ACROSS THE WESTERN STATES. SNOW
WILL BE LIKELY DURING THE AFTERNOON OVER THE MOUNTAINS...WITH
SCATTERED RAIN AND SNOW SHOWERS IN THE VALLEYS. FOR NORTHEAST
COLORADO... DOWNSLOPE WESTERLY WINDS WILL PRODUCE A WARM AND DRY
DAY WITH HIGHS CLIMBING INTO THE 60S IN SOME LOCATIONS.
THE MAIN TROUGH AND COLD FRONT WILL SWEEP ACROSS COLORADO SATURDAY
NIGHT. STRONG COLD AIR ADVECTION BEHIND THE COLD FRONT WILL
PRODUCE LAPSE RATES OF 7-9 C/KM. THIS COMBINED WITH THE MOIST
WEST-NORTHWEST FLOW AT MOUNTAIN TOP WILL PRODUCE A GOOD PERIOD OF
MODERATE TO HEAVY OROGRAPHIC SNOW SATURDAY NIGHT. QG LIFT
ASSOCIATED WITH THE TROUGH WILL ALSO HELP PRODUCE WIDESPREAD SNOW
SATURDAY NIGHT. WILL ISSUE A WINTER STORM WATCH FOR THIS SYSTEM.
SNOWFALL AMOUNTS WILL GENERALLY BE 8 TO 16 INCHES...MORE ON
FAVORED WEST FACING SLOPES...LESS ON THE PROTECTED EAST FACING
SLOPES. FOR THE PLAINS...GUSTY WINDS WILL DEVELOP OVERNIGHT BEHIND
THE FRONT WITH GUSTS UP TO 50 MPH OVER THE NORTHEAST CORNER OF THE
STATE. THIS SYSTEM IS STRONG ENOUGH THAT IT SHOULD PRODUCE
ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS OVER NORTHEAST
COLORADO. HOWEVER...DOWNSLOPE FLOW ALONG THE FRONT RANGE WILL
MAKE IT DIFFICULT FOR PRECIPITATION TO FORM.
SNOW WILL DECREASE DURING THE DAY SUNDAY...WITH THE FAVORED WEST
TO NORTHWEST FACING SLOPES SEEING MOST OF THE SNOW. IT WILL BE
COOLER AND BREEZY BEHIND THE FRONT SUNDAY ACROSS NORTHEAST
COLORADO WITH HIGHS IN THE 40S.
EXCEPT FOR A TROUGH PASSING OVER THE CENTRAL ROCKIES MONDAY NIGHT
AND TUESDAY...RIDGING WILL DOMINATE THE PATTERN. STILL A FAIR
AMOUNT OF UNCERTAINTY ON THE TIMING AND STRENGTH OF THIS NEXT
TROUGH. STILL LOOKS WEAKER THAN THE SYSTEM THIS WEEKEND. WILL HAVE
THE HIGHEST POPS MONDAY NIGHT AND TUESDAY WITH THIS SYSTEM. MAY
GET ENOUGH OF A NORTHERLY PUSH AT THE SURFACE TO PRODUCE UPSLOPE
CONDITIONS ACROSS THE FRONT RANGE. STILL TOO EARLY TO TELL IF AND
WHAT 12-HOUR WINDOW THIS WILL OCCUR SO WILL STICK WITH 20 POPS AT
THIS TIME FOR THE FRONT RANGE. HIGHS BEHIND THIS SYSTEM WILL ONLY
BE AROUND 40 DEGREES ACROSS NORTHEAST COLORADO. PRIOR TO THIS
SYSTEM ON MONDAY AND ALSO AFTER IT ON WEDNESDAY AND THURSDAY
TEMPERATURES WILL BE ABOVE NORMAL WITH MID 40S TO MID 50S EXPECTED
ACROSS NORTHEAST COLORADO. BY THURSDAY...SOME LOCATIONS MAY BE
FLIRTING WITH 60S DEGREES.
AVIATION...BOUNDARY LYR WINDS CONTINUE TO TRUMP THE DEVELOPMENT
OF ANY DRAINAGE WIND COMPONENT AT KDEN THIS MORNING SO WL
CONTINUE WITH W/NWLY WINDS UNTIL LATE THIS MORNING. ONCE MOUNTAIN
WAVE ALG THE FOOTHILLS RELAXES THEN THE WIND SHUD BECOME E/SELY
SIMILAR TO YESTERDAY. AT KBJC WL KEEP WLY SFC WINDS THROUGH THE
PERIOD BUT STRONGER GUSTS SHUD DECREASE AFTER 17Z
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
...HIGH WIND WARNING FOR THE FRONT RANGE MOUNTAINS AND FOOTHILLS
LATE TONIGHT THROUGH SATURDAY...
...WINTER STORM WARNING FOR THE NORTH CENTRAL MOUNTAINS INCLUDING
SUMMIT COUNTY NOON SATURDAY UNTIL NOON SUNDAY...
...WINTER WEATHER ADVISORY FOR THE HIGH MOUNTAIN VALLEYS FROM
SATURDAY AFTERNOON UNTIL 6 AM MST SUNDAY...
&&
SHORT TERM/AVIATION...KRIEDERMAN
LONG TERM....MEIER
Hazardous weather outlook, Jan 20, 11:07 AM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1107 AM MST FRI JAN 20 2012
COZ030>051-211815-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1107 AM MST FRI JAN 20 2012
...HIGH WIND WARNING FOR THE FRONT RANGE MOUNTAINS AND FOOTHILLS
LATE TONIGHT THROUGH SATURDAY...
...WINTER STORM WARNING FOR THE NORTH CENTRAL MOUNTAINS INCLUDING
SUMMIT COUNTY NOON SATURDAY UNTIL NOON SUNDAY...
...WINTER WEATHER ADVISORY FOR THE HIGH MOUNTAIN VALLEYS FROM
SATURDAY AFTERNOON UNTIL 6 AM MST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW IN THE HIGH COUNTRY WILL BE DIMINISHING DURING THE
AFTERNOON WITH IT REMAINING THE LONGEST OVER ROCKY MOUNTAIN
NATIONAL PARK. GUSTY WEST TO NORTHWEST OF 15 TO 25 MPH WITH GUSTS
TO 40 MPH WILL CONTINUE OVER AND NEAR THE FOOTHILLS AS WELL AS IN
WELD COUNTY NEAR THE WYOMING BORDER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG STORM SYSTEM WILL HIT THE MOUNTAINS OF NORTH CENTRAL
COLORADO SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY. IN
ADVANCE OF THIS SYSTEM...ANOTHER ROUND OF HIGH WINDS IS EXPECTED
OVER THE FRONT RANGE MOUNTAINS AND FOOTHILLS WITH PEAK WIND GUSTS
AROUND 80 MPH. AS THE STORM MOVES IN...SNOW WILL INCREASE IN
INTENSITY ACROSS THE HIGH COUNTRY SATURDAY AFTERNOON WITH THE
HEAVIEST SNOWFALL EXPECTED LATE SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. TOTAL SNOWFALL AMOUNTS OF 8 TO 16 INCHES CAN BE
EXPECTED IN ELEVATIONS ABOVE 9000 FEET...WITH UP TO 2 FEET ALONG
HIGHER WEST FACING SLOPES DURING THIS PERIOD. MOUNTAIN VALLEYS
MAY SEE 4 TO 8 INCHES OF SNOW. SIGNIFICANT BLOWING AND DRIFTING
SNOW WILL OCCUR WITH STRONG GUSTY WINDS ESPECIALLY OVER THE HIGHER
MOUNTAIN PASSES. TRAVEL INTO THE MOUNTAINS WILL BE SLOW AND
HAZARDOUS WITH SNOWPACKED AND ICY ROADS AND LIMITED VISIBILITIES
DUE TO FALLING AND BLOWING SNOW.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS OVER THE PLAINS
WITH THIS SYSTEM LATE SATURDAY NIGHT...WITH LITTLE OR NO SNOW
ACCUMULATION.
THE WEATHER PATTERN WILL SETTLE DOWN A BIT NEXT WEEK...BUT ANOTHER
SYSTEM WILL LIKELY BRING MORE SNOW TO THE HIGH COUNTRY BY LATE
MONDAY INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF HIGH
WINDS GREATER THAN 60 MPH OR ACCUMULATING SNOWFALL WILL BE
APPRECIATED.
KRIEDERMAN/BARJENBRUCH
In the hours before
Local storm report, Jan 20, 6:51 AM MST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
651 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM NON-TSTM WND GST 5 NW FORT COLLINS 40.60N 105.14W
01/20/2012 M61.00 MPH LARIMER CO MESONET
CSU FOOTHILLS CAMPUS
0424 AM NON-TSTM WND GST 6 WNW BERTHOUD 40.35N 105.17W
01/20/2012 M62.00 MPH LARIMER CO MESONET
0420 AM NON-TSTM WND GST 2 W LONGMONT 40.17N 105.15W
01/20/2012 M59.00 MPH BOULDER CO AWOS
VANCE BRAND AIRPORT
0401 AM NON-TSTM WND GST 3 NE BOULDER 40.06N 105.21W
01/20/2012 M63.00 MPH BOULDER CO AWOS
0330 AM NON-TSTM WND GST 1 NE BOULDER 40.04N 105.24W
01/20/2012 M59.00 MPH BOULDER CO MESONET
0257 AM NON-TSTM WND GST 5 WNW BOULDER 40.05N 105.34W
01/20/2012 M80.00 MPH BOULDER CO MESONET
SUNSHINE CANYON
0250 AM NON-TSTM WND GST 2 NW ROCKY FLATS 39.91N 105.23W
01/20/2012 M95.00 MPH JEFFERSON CO MESONET
NATIONAL WIND TECHNOLOGY CENTER
1240 AM NON-TSTM WND GST 4 WSW ELDORADO SPRINGS 39.90N 105.34W
01/20/2012 M76.00 MPH JEFFERSON CO MESONET
1115 PM NON-TSTM WND GST 1 SW BOULDER 40.02N 105.26W
01/19/2012 M85.00 MPH BOULDER CO MESONET
NCAR MESA LAB
1011 PM NON-TSTM WND GST S BOULDER 40.03N 105.25W
01/19/2012 M63.00 MPH BOULDER CO TRAINED SPOTTER
LOCATED NEAR FAIRVIEW HIGH SCHOOL
1230 PM NON-TSTM WND GST 3 SW PINECLIFFE 39.90N 105.47W
01/19/2012 M98.00 MPH GILPIN CO CO-OP OBSERVER
0726 AM NON-TSTM WND DMG BOULDER 40.03N 105.25W
01/19/2012 BOULDER CO CO-OP OBSERVER
SEVERAL 1-3 INCH DIAMETER BRANCHES DOWN ACROSS NUMEROUS
LOCATIONS OF THE BOULDER AREA.
0720 AM NON-TSTM WND GST 1 SW BOULDER 40.02N 105.26W
01/19/2012 M83.00 MPH BOULDER CO MESONET
NCAR MESA LAB
&&
FREDINLocal storm report, Jan 20, 8:48 AM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
848 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST 7 S LYONS 40.12N 105.27W
01/20/2012 M61.00 MPH BOULDER CO AMATEUR RADIO
0450 AM NON-TSTM WND GST 5 NW FORT COLLINS 40.60N 105.14W
01/20/2012 M61.00 MPH LARIMER CO MESONET
CSU FOOTHILLS CAMPUS
0429 AM NON-TSTM WND GST 1 NW LYONS 40.23N 105.28W
01/20/2012 M72.00 MPH BOULDER CO PUBLIC
0424 AM NON-TSTM WND GST 6 WNW BERTHOUD 40.35N 105.17W
01/20/2012 M62.00 MPH LARIMER CO MESONET
0420 AM NON-TSTM WND GST 2 W LONGMONT 40.17N 105.15W
01/20/2012 M59.00 MPH BOULDER CO AWOS
VANCE BRAND AIRPORT
0401 AM NON-TSTM WND GST 3 NE BOULDER 40.06N 105.21W
01/20/2012 M63.00 MPH BOULDER CO AWOS
0330 AM NON-TSTM WND GST 1 NE BOULDER 40.04N 105.24W
01/20/2012 M59.00 MPH BOULDER CO MESONET
0257 AM NON-TSTM WND GST 5 WNW BOULDER 40.05N 105.34W
01/20/2012 M80.00 MPH BOULDER CO MESONET
SUNSHINE CANYON
0250 AM NON-TSTM WND GST 2 NW ROCKY FLATS 39.91N 105.23W
01/20/2012 M95.00 MPH JEFFERSON CO MESONET
NATIONAL WIND TECHNOLOGY CENTER
1240 AM NON-TSTM WND GST 4 WSW ELDORADO SPRINGS 39.90N 105.34W
01/20/2012 M76.00 MPH JEFFERSON CO MESONET
1115 PM NON-TSTM WND GST 1 SW BOULDER 40.02N 105.26W
01/19/2012 M85.00 MPH BOULDER CO MESONET
NCAR MESA LAB
1011 PM NON-TSTM WND GST S BOULDER 40.03N 105.25W
01/19/2012 M63.00 MPH BOULDER CO TRAINED SPOTTER
LOCATED NEAR FAIRVIEW HIGH SCHOOL
1230 PM NON-TSTM WND GST 3 SW PINECLIFFE 39.90N 105.47W
01/19/2012 M98.00 MPH GILPIN CO CO-OP OBSERVER
&&
FREDINWinter Storm, West Jackson & West Grand Counties Above 9000 Feet
- When
- January 20, 12:00 PM MST to January 22, 12:00 PM MST
- Where
- West Jackson & West Grand Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.385, -106.230 (the zone’s center; the record gives no point)
Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- January 20, 12:00 PM MST to January 22, 12:00 PM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- January 20, 12:00 PM MST to January 22, 12:00 PM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, January 20 to 21, 20121 death · 1 injured · $20,000 · 2 events
- Winter Storm and Damaging Wind in California, January 20 to 23, 20121 death · $5,000 · 53 kt wind · 9 events
- Winter Weather in Iowa, January 20, 20121 death · $4,000 · 1 event
- Winter Storm and Winter Weather in Ohio, January 20 to 21, 2012$130,000 · 8 events
- Winter Storm and Winter Weather in Ohio, January 20 to 21, 201232 events
- Winter Weather in Virginia, January 20 to 21, 201223 events
- Winter Storm and Winter Weather in Indiana, January 20 to 21, 201218 events
- Heavy Snow in Iowa, January 20, 201217 events
- Winter Storm in Illinois, January 20, 201215 events
- Winter Weather in Wisconsin, January 20, 201215 events
- Winter Weather in Maryland, January 20 to 21, 201215 events
- Heavy Snow and Winter Weather in Iowa, January 20, 201212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360307, 360309, 360311.